Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 113, NWS Albuquerque, NM

June 4, 2025Bernalillo County, Santa Fe County, Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2025, 3:50 PM MDT for Bernalillo County, Santa Fe County, Torrance County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2025, 3:50 PM MDT (21:50 UTC)
Expired
Jun 4, 2025, 4:18 PM MDT
In force
28 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bernalillo County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 48 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WUUS55 KABQ 042150
SVRABQ
NMC001-049-057-042230-
/O.NEW.KABQ.SV.W.0113.250604T2150Z-250604T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
350 PM MDT Wed Jun 4 2025

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Bernalillo County in central New Mexico...
  Northwestern Torrance County in central New Mexico...
  Southwestern Santa Fe County in north central New Mexico...

* Until 430 PM MDT.

* At 350 PM MDT, a severe thunderstorm was located 9 miles southwest 
  of Tijeras, or 14 miles southeast of Albuquerque, moving east at 
  30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Eastern Albuquerque, Edgewood, Tijeras, Escabosa, Sedillo, Cedar 
  Crest, Chilili, Cedar Grove, Ponderosa Pines and Cedro.

This includes Interstate 40 between Mile Markers 167 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Accumulations of small hail on roads can create very slick and 
hazardous driving conditions.

Motorists can expect brief but sudden changes in visibility and 
ponding of water on roadways as storms move through the area.

&&

LAT...LON 3487 10626 3489 10641 3489 10642 3490 10642
      3490 10643 3490 10652 3491 10656 3506 10656
      3521 10612 3485 10612
TIME...MOT...LOC 2150Z 258DEG 26KT 3497 10647

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Guyer
1 follow-up statement
066 
WWUS55 KABQ 042218
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
418 PM MDT Wed Jun 4 2025

NMC001-049-057-042228-
/O.CAN.KABQ.SV.W.0113.000000T0000Z-250604T2230Z/
Bernalillo NM-Santa Fe NM-Torrance NM-
418 PM MDT Wed Jun 4 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR BERNALILLO, 
NORTHWESTERN TORRANCE AND SOUTHWESTERN SANTA FE COUNTIES...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning has been cancelled. However, small hail, 
gusty winds, and heavy rain are still possible with this 
thunderstorm.

&&

LAT...LON 3487 10626 3489 10641 3489 10642 3490 10642
      3490 10643 3490 10652 3491 10656 3506 10656
      3521 10612 3485 10612
TIME...MOT...LOC 2150Z 258DEG 26KT 3497 10646

$$

Guyer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:49 PM MDT, 1 hour 1 minute earlier. Its key messages:

  • Updated at 247 PM MDT Wed Jun 4 2025
  • Numerous showers and thunderstorms are forecast over northern, central, and eastern areas this afternoon into tonight. Some storms will produce locally heavy rainfall with a risk of flash flooding.
  • Drier air will filter over the forecast area from the southwest during the latter half of the week with decreasing coverage of showers and thunderstorms, especially over central and western areas.
  • There will be a risk of severe thunderstorms over northern, central, and eastern parts of the forecast area this afternoon into tonight, then mainly over parts of the eastern plains during the afternoon and evening Thursday and Friday, followed by a lower risk of severe storms over the northeast corner of the state Saturday afternoon.
  • Moisture will increase again during the first half of the coming week with thunderstorm coverage spreading westward with each day, and a risk of severe storms mainly east of the central mountain chain each afternoon and evening. Some storms will produce gusty winds with little or no rainfall over central and western areas Sunday, then over western areas Monday. Farther east there will be a risk of locally heavy rainfall and burn scar flash flooding, especially during the work week.
Area forecast discussion, Jun 4, 2:49 PM MDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Albuquerque NM
249 PM MDT Wed Jun 4 2025

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.KEY MESSAGES...
Updated at 247 PM MDT Wed Jun 4 2025

- Numerous showers and thunderstorms are forecast over northern,
  central, and eastern areas this afternoon into tonight. Some
  storms will produce locally heavy rainfall with a risk of flash
  flooding.

- Drier air will filter over the forecast area from the southwest
  during the latter half of the week with decreasing coverage of
  showers and thunderstorms, especially over central and western
  areas.

- There will be a risk of severe thunderstorms over northern,
  central, and eastern parts of the forecast area this afternoon
  into tonight, then mainly over parts of the eastern plains
  during the afternoon and evening Thursday and Friday, followed
  by a lower risk of severe storms over the northeast corner of
  the state Saturday afternoon.

- Moisture will increase again during the first half of the coming
  week with thunderstorm coverage spreading westward with each
  day, and a risk of severe storms mainly east of the central
  mountain chain each afternoon and evening. Some storms will
  produce gusty winds with little or no rainfall over central and
  western areas Sunday, then over western areas Monday. Farther
  east there will be a risk of locally heavy rainfall and burn
  scar flash flooding, especially during the work week.

&&

.SHORT TERM...
(This evening through Thursday night)
Issued at 247 PM MDT Wed Jun 4 2025

Several thunderstorms have already begun to develop across western
NM as of 2pm, with a couple of storms reaching severe thresholds.
Robust 0-6km bulk shear in excess of 50-60kts across south-central
NM is the main driving force for sustained updrafts across the
region. These showers and storms are forecast to move northeast
across central NM through the afternoon and evening hours, then
shifting focus into eastern NM through the late afternoon into early
overnight hours. With the near record high PWATs (0.81" on the 12z
KABQ sounding), efficient rainfall rates are likely with any
sustained thunderstorms. This supports a threat of flash flooding
across much of the northern half of the state where these storms are
heading. This is of concern for the HPCC burn scar later this
afternoon and evening, and while storm motions will be fast (25-
30mph), these efficient rainfall rates, combined with very wet
antecedent conditions, support the current Flash Flood Watch in
effect. Arroyos and poor drainage areas in and around the ABQ and
Santa Fe Metro areas may also see increased flow from any storms
that move over the area, similar to earlier this week. Strong to
severe storms may also develop across the east-central plains as the
sufficient bulk shear continues to shift eastward. The main threat
from any stronger to severe storm would be damaging winds and large
hail. There is a low but non-zero tornado chance as well, given
increasing low level SRH as a LLJ kicks in, but storms would need to
remain surface based for this threat to manifest.

Moving into tomorrow, the moisture shifts eastward, leaving much of
western NM dry outside of northern NM given the passing of an upper
level disturbance. Another severe weather threat becomes apparent
across the eastern plains in the afternoon and evening hours of
Thursday. Bulk shear remains impressive, and SBCAPE values rise
substantially, potentially breaching 2000 J/kg. However, slight low
level subsidence may work to inhibit convective initiation
initially, and hi-res models are split on if/when/where the main
convection may initiate. SPC has painted far eastern NM into TX in a
slight risk, and the current thinking aligns with this. Any cell
that is able to mature will be capable of becoming severe, with
damaging winds, large hail, and a low tornado threat. Activity may
continue into the early overnight hours as well as moisture remains
in place and a LLJ kicks in.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 247 PM MDT Wed Jun 4 2025

We enter more of a routine eastern plains severe weather pattern
Friday and a bit into Saturday. Remnant moisture with the potential
development of a dryline, along with sufficient shear and
instability, may lead to the development of strong to severe storms,
more favored across northeast NM Friday due to an approaching
backdoor front providing forcing. Moving into the weekend, isolated
to scattered convection across the eastern plains is possible, given
the current expected synoptic setup. Alongside that, temperatures
are expected to rise near to above average in the southern half of
our CWA, with areas such as Socorro and Roswell likely seeing high
90F temperatures by Sunday. Into next week, the upper level pattern
becomes a bit uncertain, though the favored scenario is a weak
trough forming across CA early next week and tracking eastward
towards NM. In addition, another surge of moisture is expected into
the state with sequential backdoor fronts. This is likely to drive
up precipitation chances, mainly across the northern mountains and
the eastern plains. While the fine details are not apparent at this
moment, the current setup and thinking leads to some increased
confidence in burn scar flash flooding next week, specifically
across the HPCC burn scar.
&&

.AVIATION...
(18Z TAFS)
Issued at 1149 AM MDT Wed Jun 4 2025

Showers and thunderstorms have begun development across the western
high terrain of NM. These are beginning to move towards KGUP and
KFMN and will continue to do so through 22z. Activity moves east-
northeast into the central areas of NM through the late afternoon,
affecting many terminals likely between 22z and 02z, and perhaps as
late as 04z. Showers and thunderstorms likely to produce gusty and
erratic outflow winds, potentially up to 30-35kts. Remnant showers
follow the initial batch of thunderstorms across western and central
NM, with -SHRA likely to remain across central NM through 06z at
least. With storms over the central mountains this evening, outflow-
induced brief east canyon winds will be possible, mainly for KABQ.
Showers and storms move over eastern terminals through the evening
hours and possibly remaining after 06z. The other main concern is
the redevelopment of low stratus across eastern NM late tonight,
with widespread MVFR ceilings likely, with low to moderate
confidence in IFR ceilings, especially near KLVS.

&&

.FIRE WEATHER...
Issued at 247 PM MDT Wed Jun 4 2025

Wetting precipitation continues across much of NM today, limiting
any concerns of fire weather across the forecast area. Precipitation
chances shift into eastern NM through Friday, with
western/southwestern NM becoming warmer and drier. This trend
continues statewide through the weekend, where RH values in southern
and western NM drop into the low teens and single digits by the
weekend. With breezy conditions likely, elevated fire weather
conditions are possible across the aforementioned area. A backdoor
cold front is likely to push into northeast NM Sunday into early
next week, replenishing moisture and increasing chances for wetting
precipitation across northern and eastern areas, with western and
southern areas remaining in elevated fire weather conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  52  78  52  82 /  40  40   0   0
Dulce...........................  42  73  40  78 /  60  40   0   0
Cuba............................  46  74  48  79 /  40  10   0   0
Gallup..........................  43  78  43  82 /  20  10   0   0
El Morro........................  46  76  47  80 /  20   5   0   0
Grants..........................  45  80  45  85 /  20  10   0   5
Quemado.........................  47  80  48  84 /  10   0   0   0
Magdalena.......................  52  83  55  87 /  10   5   0   5
Datil...........................  48  81  49  84 /  10   0   0   5
Reserve.........................  45  85  46  91 /   0   0   0   0
Glenwood........................  50  89  52  94 /   0   0   0   0
Chama...........................  40  67  40  73 /  60  40   0   5
Los Alamos......................  50  74  54  78 /  40  20   0   5
Pecos...........................  48  74  51  79 /  60  20   5  10
Cerro/Questa....................  45  71  45  76 /  60  20   5  10
Red River.......................  38  61  40  66 /  70  30   5  20
Angel Fire......................  37  68  38  73 /  60  20   5  10
Taos............................  43  74  44  79 /  60  10   0   5
Mora............................  42  73  45  78 /  60  20   5  10
Espanola........................  50  81  51  86 /  50  10   0   5
Santa Fe........................  51  75  54  80 /  60  10   0   5
Santa Fe Airport................  50  79  51  83 /  50  10   0   5
Albuquerque Foothills...........  57  83  60  87 /  30   5   0   5
Albuquerque Heights.............  55  85  59  89 /  30   5   0   5
Albuquerque Valley..............  54  87  58  91 /  30   5   0   0
Albuquerque West Mesa...........  55  84  59  89 /  30   5   0   0
Belen...........................  53  89  55  93 /  20   5   0   0
Bernalillo......................  54  85  57  90 /  30   5   0   0
Bosque Farms....................  52  87  54  91 /  20   5   0   0
Corrales........................  55  86  58  91 /  30   5   0   0
Los Lunas.......................  53  87  56  92 /  20   5   0   0
Placitas........................  55  81  58  86 /  40   5   0   5
Rio Rancho......................  55  84  58  90 /  30   5   0   0
Socorro.........................  58  92  60  97 /  10   5   0   5
Sandia Park/Cedar Crest.........  49  77  53  81 /  40   5   0   5
Tijeras.........................  51  80  55  84 /  40  10   0   5
Edgewood........................  47  80  50  84 /  40  10   0   5
Moriarty/Estancia...............  45  81  47  85 /  40  10   0  10
Clines Corners..................  47  76  50  81 /  50  10   0  10
Mountainair.....................  48  81  51  85 /  30   5   0   5
Gran Quivira....................  48  82  51  86 /  20   5   0  10
Carrizozo.......................  56  86  59  91 /  10   0   5  10
Ruidoso.........................  53  79  56  85 /  10  10   5  20
Capulin.........................  47  72  47  74 /  80  40  30  30
Raton...........................  46  77  46  81 /  60  30  20  20
Springer........................  48  78  48  82 /  70  20  10  20
Las Vegas.......................  47  75  49  81 /  70  20  10  10
Clayton.........................  53  76  55  78 /  80  30  50  10
Roy.............................  51  75  52  79 /  80  20  30  10
Conchas.........................  57  82  58  87 /  90  30  30  10
Santa Rosa......................  56  82  56  87 /  80  30  10  10
Tucumcari.......................  57  82  59  86 /  90  30  30  10
Clovis..........................  59  80  61  89 /  70  50  30  10
Portales........................  59  81  61  91 /  70  50  20  20
Fort Sumner.....................  59  84  59  91 /  60  40  20  10
Roswell.........................  66  94  65  99 /  30  20  10  20
Picacho.........................  56  89  59  95 /  20  20   5  20
Elk.............................  54  89  57  94 /  20  20  10  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM MDT this evening for NMZ201-212-214-215-
218-219-229.

&&

SHORT TERM...77
LONG TERM....77
AVIATION...77

In the hours before

Special weather statement, Jun 4, 11:39 AM MDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1139 AM MDT Wed Jun 4 2025

NMZ201-041815-
Northwest Plateau NM-
1139 AM MDT Wed Jun 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SAN JUAN COUNTY
UNTIL 1215 PM MDT...

At 1139 AM MDT, Doppler radar was tracking a strong thunderstorm 17
miles west of Shiprock, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Shiprock.

This includes Highway 64 between Mile Markers 1 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3666 10904 3667 10905 3688 10905 3699 10890
      3682 10872
TIME...MOT...LOC 1738Z 226DEG 14KT 3678 10901

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

DPorter
Special weather statement, Jun 4, 3:04 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
304 PM MDT Wed Jun 4 2025

NMZ201-042130-
Northwest Plateau NM-
304 PM MDT Wed Jun 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SAN JUAN COUNTY
UNTIL 330 PM MDT...

At 304 PM MDT, Doppler radar was tracking a strong thunderstorm over
Farmington, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Farmington, Bloomfield, Aztec, Kirtland, Flora Vista and Upper
  Fruitland.

This includes the following highways...
	Highway 550 between Mile Markers 149 and 165.
	Highway 64 between Mile Markers 45 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Motorists can expect brief but sudden changes in visibility and
ponding of water on roadways as storms move through the area.

Heavy rains from severe thunderstorms can produce sudden and
dangerous flows in arroyos, ditches and over low water crossings. Do
not attempt to drive through areas where water covers the roadway.

&&

LAT...LON 3666 10797 3671 10832 3691 10825 3687 10791
      3686 10793 3685 10793 3684 10794 3682 10795
      3681 10797 3679 10797 3678 10796 3677 10794
      3677 10792
TIME...MOT...LOC 2104Z 221DEG 10KT 3675 10815

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Guyer

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:30 PM MDTSpecial Weather StatementABQBernalillo, Valencia30 min
Jun 3, 10:27 PM MDTAreal Flood AdvisoryABQSan Miguel2 hr
Jun 4, 12:50 AM MDTFlood WatchABQBernalillo, Cibola, Colfax, McKinley, Mora, Rio Arriba and 7 more18 hr
Jun 4, 11:25 AM MDTSevere Thunderstorm WarningABQCatron, Cibola65 min
Jun 4, 11:39 AM MDTSpecial Weather StatementABQ36 min
Jun 4, 1:21 PM MDTSevere Thunderstorm WarningABQCibola39 min
Jun 4, 1:58 PM MDTSevere Thunderstorm WarningABQCibola, Valencia52 min
Jun 4, 2:12 PM MDTFlash Flood WarningABQSan Juan3 hr
Jun 4, 2:19 PM MDTFlash Flood WarningABQCibola3 hr
Jun 4, 2:49 PM MDTSevere Thunderstorm WarningABQBernalillo, Valencia26 min
Jun 4, 3:04 PM MDTSpecial Weather StatementABQSan Juan26 min
Jun 4, 3:22 PM MDTSevere Thunderstorm WarningABQBernalillo, Valencia38 min
Jun 4, 3:37 PM MDTFlash Flood WarningABQBernalillo3 hr
Jun 4, 3:55 PM MDTSevere Thunderstorm WarningABQSocorro, Valencia53 min
Jun 4, 4:25 PM MDTFlash Flood WarningABQValencia2 hr
Jun 4, 4:44 PM MDTSpecial Weather StatementABQTorrance31 min
Jun 4, 5:24 PM MDTFlash Flood Warning Considerable damage threatABQSan Miguel3 hr
Jun 4, 5:52 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe38 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.